Talk

Advanced search

Acne/spot cysts

(10 Posts)
rollonthesummer Mon 03-Aug-15 21:24:41

My skins is pretty good really-I don't have lots of spots, but what I do have is the occasional (mainly hormone-related) very very deep spots-like cysts. They start off as a tiny-but agonising-spot which has no discernable head.

Then over the next day or two, it will get bigger and the skin swells up around it! If it's around my lips especially, one side of my lip swells up like I've been punched-it looks horrendous and is very very noticeable! They never come to a head but instead after a day ot two, the swelling goes down and I'm left with a huge lump very deep under the skin-no head and no pain. It's so big though that its silhouette is quite clear! The lump/cyst is squidgy to begin with and you can almost squash the gunk from one side of the spot/cyst to the other but it's so deep down, it would never come out. Then after a while, it goes hard and weeks later the lump gets smaller, but is horrible and a complete pain in the neck!

Apologies for the TMI, but I'm sick of them now and wonder if there's anything I can do? I've googled, but usually get US sites that recommend paying to see your dermatologist for a steroid injection?!

itsnothingoriginal Mon 03-Aug-15 21:35:21

Me too sad I've even got one on my collar bone which has been there a year now! Watching as I live in dread of getting them…

LiDLrichardsPistachioSack Mon 03-Aug-15 21:38:30

Wasn't there a thread on here lately where someone posted she'd put a hydrocolloid plaster on her inflamed spot and it got rid of it? Try a search because it apparently works a treat.

sksk Mon 03-Aug-15 21:48:09

There was a thread about hydrocolloid plasters. I tried it and it didn't help me much but it didn't harm it either. I've had some improvement of my skin using the effaclar system after reading recommendations here. Perhaps you should see your GP, though as you may need a prescription to help.

lurkingaround Mon 03-Aug-15 22:17:44

V little will help except prescription meds - topical or oral. Yes a dermatologist can inject a steroid to reduce the acute spot but it won't stop more new ones forming. So it's not really the answer you're looking for. GP/dermatologist is your best bet.

thatsn0tmyname Mon 03-Aug-15 22:22:31

I used to get them too. They would throb went you bent down. I have no remedies, I'm afraid, but mine have improved (touch wood) due to age and hormones setting after childbirth.

BabyKiwi1 Mon 03-Aug-15 22:41:24

A course of isotretinoin (Roaccutane) is probably the only thing that will really get on top of this for you. Suggest see your GP and ask for a referral to dermatology.

rollonthesummer Mon 03-Aug-15 22:43:45

Thanks for the replies. The thing is, I only get one 'cyst' rarely really, eg once a month or one every few months so roaccutane may be going overboard?

lurkingaround Mon 03-Aug-15 23:08:05

I get the 'am I going overboard considering roaccutane' feeling, given that you only get a cyst or so per month. You may not need roaccutane. It is worth checking tho. The other way to look at it is that each cyst will leave its mark. Even if you only get 10 cysts a year, that's 50 cysts in the next 5 years. That's no fun. Get an expert opinion.

BabyKiwi1 Wed 05-Aug-15 13:07:46

Roaccutane really is the only thing that will get on top of cystic acne. You might just need a low-dose for a few months, and the aim would be for it to be curative.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now